Alert archive / Hawaii / High Wind Warnings in 2015
High Wind Warning 17, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Dec 10, 2015, 8:05 PM HST for Kalawao County, Hawaii. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 8:05 PM HST (06:05 UTC)
- Expired
- Dec 11, 2015, 3:09 PM HST
- In force
- 19 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797 WWHW70 PHFO 110605 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 805 PM HST THU DEC 10 2015 ...HIGH WIND WARNING FOR HALEAKALA SUMMIT... ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .HIGH PRESSURE TO THE NORTHEAST AND A MID LEVEL LOW TO THE SOUTHWEST HAVE ACCELERATED EAST TO SOUTHEAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. HIZ022-111600- /O.UPG.PHFO.WI.Y.0027.000000T0000Z-151211T1600Z/ /O.NEW.PHFO.HW.W.0017.151211T0605Z-151211T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 805 PM HST THU DEC 10 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH 6 AM FRIDAY. * WINDS...EAST TO SOUTHEAST WINDS OF 55 TO 65 MPH...WITH GUSTS TO 75 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE YOU TO TEMPORARILY LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ028-111600- /O.CON.PHFO.WI.Y.0027.000000T0000Z-151211T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 805 PM HST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * TIMING...THROUGH 6 AM FRIDAY. * WINDS...EAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
3 follow-up statements
424 WWHW70 PHFO 111317 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST FRI DEC 11 2015 ...HIGH WIND WARNING FOR HALEAKALA SUMMIT... ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .HIGH PRESSURE TO THE NORTHEAST AND A MID LEVEL LOW TO THE SOUTHWEST HAVE ACCELERATED EAST TO SOUTHEAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. WINDS ARE EXPECTED TO DIMINISH LATER TODAY AND TONIGHT. HIZ022-120400- /O.EXT.PHFO.HW.W.0017.000000T0000Z-151212T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 317 AM HST FRI DEC 11 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TONIGHT. * WINDS...EAST TO SOUTHEAST WINDS SOUTHEAST WINDS 50 TO 65 MPH WITH GUSTS TO 80 MPH....GRADUALLY DIMINISHING IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE YOU TO TEMPORARILY LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ028-120400- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-151212T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 317 AM HST FRI DEC 11 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...EAST TO SOUTHEAST WINDS 35 TO 50 MPH WITH GUSTS TO 65 MPH...DECREASING TO 25 TO 40 MPH WITH GUSTS TO 55 MPH IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
324 WWHW70 PHFO 111317 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST FRI DEC 11 2015 ...HIGH WIND WARNING FOR HALEAKALA SUMMIT... ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .HIGH PRESSURE TO THE NORTHEAST AND A MID LEVEL LOW TO THE SOUTHWEST HAVE ACCELERATED EAST TO SOUTHEAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. WINDS ARE EXPECTED TO DIMINISH LATER TODAY AND TONIGHT. HIZ022-120400- /O.COR.PHFO.HW.W.0017.000000T0000Z-151212T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 317 AM HST FRI DEC 11 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...EAST TO SOUTHEAST WINDS 50 TO 65 MPH WITH GUSTS TO 80 MPH....GRADUALLY DIMINISHING IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN STRONG WIND GUSTS COULD CAUSE YOU TO TEMPORARILY LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ028-120400- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-151212T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 317 AM HST FRI DEC 11 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM TODAY. * WINDS...EAST TO SOUTHEAST WINDS 35 TO 50 MPH WITH GUSTS TO 65 MPH...DECREASING TO 25 TO 40 MPH WITH GUSTS TO 55 MPH IN THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
715 WWHW70 PHFO 120109 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 309 PM HST FRI DEC 11 2015 ...HIGH WIND ADVISORY FOR THE SUMMIT OF HALEAKALA ON MAUI AND THE SUMMITS OF MAUNA KEA AND MAUNA LOA ON THE BIG ISLAND... .A RIDGE TO THE EAST AND A TROUGH TO WEST ARE PRODUCING STRONG SOUTHEAST WINDS OVER THE HIGH VOLCANO SUMMITS. WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT. HIZ022-120600- /O.CAN.PHFO.HW.W.0017.000000T0000Z-151212T0400Z/ /O.EXB.PHFO.WI.Y.0027.151212T0109Z-151212T0600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 309 PM HST FRI DEC 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 800 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 800 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH 800 PM THIS EVENING. * WINDS...EAST TO SOUTHEAST 35 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING ON THE SUMMIT. BE CAREFUL OPENING AND CLOSING DOORS. && $$ HIZ028-120600- /O.EXT.PHFO.WI.Y.0027.000000T0000Z-151212T0600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 309 PM HST FRI DEC 11 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 800 PM HST THIS EVENING... * TIMING...THROUGH 800 PM TODAY. * WINDS...EAST TO SOUTHEAST WINDS 35 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING OR HIKING ON THE SUMMIT. BE CAREFUL OPENING AND CLOSING DOORS. && $$ DONALDSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Dec 10, 4:15 PM HST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 10, 4:15 PM HST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 415 PM HST THU DEC 10 2015 .SYNOPSIS... GUSTY TRADE WINDS WILL CONTINUE THROUGH FRIDAY AS HIGH PRESSURE REMAINS TO THE NORTH. SHOWERS WILL FAVOR WINDWARD AND MOUNTAIN AREAS WITH A FEW REACHING LEEWARD LOCATIONS. A FRONT WILL PUSH THE HIGH PRESSURE INTO THE EAST PACIFIC FRIDAY AND WINDS WILL TURN SOUTHEAST OVER THE WEEKEND...ALLOWING AFTERNOON SEA BREEZES AND CLOUDS TO FORM OVER THE SMALLER ISLANDS. MODERATE TRADES WILL RETURN MONDAY. && .DISCUSSION... BREEZY TRADE WINDS CONTINUE TO PROPEL CLOUDS AND SHOWERS INTO WINDWARD AREAS. A FEW SHOWERS HAVE MOVED INTO LEEWARD LOCATIONS BUT THE MAJORITY ARE FALLING OVER THE WINDWARD SLOPES. WINDS HAVE APPROACHED BUT REMAINED BELOW ADVISORY LEVEL SPEEDS OVER HIGHER ELEVATIONS ON THE BIG ISLAND AND MAUI COUNTY IN PLACES NEAR OR IN THE KOHALA MOUNTAINS...SADDLE ROAD...AND LANAI. WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND HAVE REMAINED AT 40 TO 50 MPH THROUGHOUT THE DAY AND THE ONGOING WIND ADVISORY HAS BEEN EXTENDED THROUGH TONIGHT. A FRONT APPROACHING FROM THE WEST WILL PUSH THE HIGH PRESSURE INTO THE EAST PACIFIC OVER THE WEEKEND AND WINDS WILL TURN FROM THE SOUTHEAST. THE BIG ISLAND WILL MAINTAIN SOUTHEAST TRADES WHILE THE SMALLER ISLANDS WILL FALL IN THE WIND SHADOW OF THE BIG ISLAND ALLOWING FOR LIGHT AND VARIABLE WINDS. AFTERNOON SEA BREEZES WITH CLOUDS AND INTERIOR SHOWERS ARE EXPECTED OVER THE SMALLER ISLANDS WHILE THE BIG ISLAND CONTINUES A WINDWARD TRADE WIND WEATHER PATTERN. MODELS SHOW A TROUGH MOVING NORTH OF KAUAI SATURDAY AND SUNDAY WITH AN UPPER LEVEL SHORT WAVE MOVING OVER KAUAI AND OAHU SATURDAY NIGHT INTO SUNDAY MORNING. AT THIS TIME...THERE IS A CHANCE KAUAI COULD SEE SOME HEAVY SHOWERS SUNDAY WITH LESS OF A CHANCE FOR OAHU. THIS FORECAST HAS LOW CONFIDENCE WITH SOME MODELS BRINGING THE SHORTWAVE ACROSS THE ISLANDS WHILE OTHERS KEEP IT NORTH OF THE STATE. SO...CURRENT FORECAST MAINTAINS SCATTERED SHOWERS SUNDAY... BUT HEAVY RAINFALL WORDING HAS BEEN LEFT OUT FOR NOW UNTIL CONFIDENCE LEVELS INCREASE. HIGH PRESSURE WILL SLOWLY BUILD BACK NEXT WEEK BRINGING MODERATE TRADE WINDS AND WINDWARD SHOWERS BACK TO THE ISLANDS. && .AVIATION... HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL KEEP BREEZY TRADE WINDS IN PLACE THROUGH FRIDAY. CLOUDS AND SHOWERS WILL FOCUS PRIMARILY ACROSS MOUNTAIN AND NORTH THRU EAST SECTIONS OF THE ISLANDS...BUT THE STRONG WINDS WILL ALLOW SOME SHOWERS TO MAKE IT INTO LEEWARD LOCATIONS AS WELL. SOME BRIEF MVFR CIGS/VSBYS WILL BE POSSIBLE IN PASSING SHRA ACROSS WINDWARD LOCATIONS INCLUDING PHLI AND PHTO. ELSEWHERE...PREDOMINANTLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF FORECAST PERIOD. AIRMET SIERRA REMAINS IN EFFECT FOR MOUNTAIN OBSCURATION ACROSS PORTIONS OF THE BIG ISLAND. THE AIRMET MAY NEED TO BE EXPANDED TO INCLUDE SECTIONS OF THE OTHER ISLANDS TONIGHT. AIRMET TANGO REMAINS IN EFFECT FOR LOW LEVEL TURBULENCE OVER AND DOWNWIND /SOUTH THRU WEST/ OF THE TERRAIN. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. && .MARINE... A HIGH SURF ADVISORY CONTINUES FOR NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS THROUGH TONIGHT. THE INCOMING SWELL IS GENERATING COMBINED SEAS IN EXCESS OF 10 FEET FOR MOST ZONES...AND STRONG TRADE WINDS ARE BRINGING SMALL CRAFT ADVISORY /SCA/ LEVEL WINDS TO THE TYPICAL WINDIER AREAS. THE SCA WILL REMAIN FOR ALL MARINE ZONES THROUGH TONIGHT BEFORE BEING SCALED BACK TO THE WINDIER ZONES FRIDAY. ANOTHER NORTHWEST SWELL IS EXPECTED TO ARRIVE TUESDAY OF NEXT WEEK...BRINGING NEAR ADVISORY LEVEL SURF. THE EAST FACING SHORES WILL REMAIN CHOPPY AND ROUGH THROUGH TODAY WITH SURF HEIGHTS TOPPING JUST BELOW ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. WIND ADVISORY UNTIL 6 AM HST FRIDAY FOR HALEAKALA SUMMIT-BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR ALL HAWAIIAN WATERS- && MORRISON...DISCUSSION AND MARINE JELSEMA...AVIATION
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:59 AM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 49 hr |
Nearby
High Wind Warnings in Hawaii, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.